Urologist Des Moines Dr. Fawad Zafar frequently gets questions from his patients regarding erectile dysfunction. Although as a society we too often rush to take a pill at the first sign of a problem, it is important to know when drugs might be a viable option.
Most men in their 50s and older typically don’t have the same sex drive and stamina that they may have had when they were in their 20s and 30s. This is due in part to the natural aging process, which affects not just testosterone levels, but overall health and wellbeing, both physically and psychologically.
Even if you are in perfect physical health with no chronic medical problems and perfect behavioral health with no anxiety or depression, your ability to obtain and sustain an erection is diminished as you age. Some men may experience this less frequently than others, but generally speaking this is an expected consequence of getting older.
How Medications Work?
Medications that increase blood flow to the penis during sex include Viagra, Cialis and Levitra. According to your urologist Des Moines, this type of medication can help you get an erection, but may not otherwise affect the quality or quantity of your sexual activity. And this is normally sufficient for most men!
The down side, however, is that these medications can interact with other certain medications, such as the protease inhibitor in patients being treated for HIV infection, as well as some blood pressure and heart medications. Potential irritating and/or potentially serious side effects reported by your urologist Des Moines include low blood pressure that can lead to fainting, headache, flushing, visual changes, and prolonged and painful erection that lasts several hours.
So are you a candidate for erectile dysfunction medications? It depends on your overall health and medications that you currently take.
If you’re interested in finding out if you’re a candidate for erectile dysfunction medications, call the office or urologist Des Moines Dr. Fawad Zafar today to schedule a confidential consultation.